Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Aug 31, 2006, 11:18 AM EDT for 9 counties in North Carolina. It took effect at Aug 31, 2006, 4:47 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2006, 11:18 AM EDT (15:18 UTC)
- In effect from
- Aug 31, 2006, 4:47 PM EDT
- Expired
- Sep 1, 2006, 9:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Edgecombe County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 311518 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1118 AM EDT THU AUG 31 2006 ...STRONG WINDS EXPECTED ACROSS SECTIONS OF THE SOUTHERN COASTAL PLAIN AND EASTERN SANDHILLS OF CENTRAL NORTH CAROLINA TONIGHT... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO THE SOUTHEAST COUNTIES OF CENTRAL NORTH CAROLINA AFTER MIDNIGHT. EASTERLY WINDS 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE EXPECTED OVER THIS AREA LATE TONIGHT. NCZ042-077-078-088-089-312300- /O.NEW.KRAH.WI.Y.0003.060831T2200Z-060901T1000Z/ JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... FAYETTEVILLE...CLINTON 1118 AM EDT THU AUG 31 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY. THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND... WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE...ERWIN...DUNN...SELMA AND SMITHFIELD. NORTHEAST WINDS THIS AFTERNOON WILL VEER TO THE EAST SOUTHEAST BY THIS EVENING AS ERNESTO APPROACHES THE COAST. WIND SPEEDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH BY DARK THEN INCREASE TO BETWEEN 25 AND 35 MPH BEFORE MIDNIGHT WITH GUSTS AROUND 40 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS MAY RESULT IN SPORADIC POWER OUTAGES. $$ WSS/JO
4 follow-up statements
000 WWUS72 KRAH 312047 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 447 PM EDT THU AUG 31 2006 ...STRONG WINDS EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND EASTERN SANDHILLS OF CENTRAL NORTH CAROLINA TONIGHT THROUGH EARLY FRIDAY MORNING... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO THE SOUTHEAST COUNTIES OF CENTRAL NORTH CAROLINA AFTER MIDNIGHT. EASTERLY WINDS 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE EXPECTED OVER THIS AREA LATE TONIGHT THROUGH EARLY FRIDAY MORNING. NCZ011-027-028-043-010515- /O.EXB.KRAH.WI.Y.0003.060901T0100Z-060901T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 447 PM EDT THU AUG 31 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT FRIDAY. THE ADVISORY INCLUDES THE COUNTIES OF NASH...WILSON....EDGECOMBE...AND HALIFAX. SOME CITIES AFFECTED INCLUDE TARBORO...WILSON...ROCKY MOUNT...NASHVILLE...SCOTLAND NECK AND HALIFAX. NORTHEAST WINDS LATE THIS AFTERNOON WILL VEER TO THE EAST SOUTHEAST TONIGHT AS ERNESTO APPROACHES THE COAST. WIND SPEEDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH AFTER 10PM THEN INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 40 MPH WELL AFTER MIDNIGHT.THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 3AM AND 9 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS MAY RESULT IN SPORADIC POWER OUTAGES. $$ NCZ042-077-078-088-089-010515- /O.CON.KRAH.WI.Y.0003.060831T2200Z-060901T1000Z/ JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... FAYETTEVILLE...CLINTON 447 PM EDT THU AUG 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND... WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE... ERWIN...DUNN...SELMA AND SMITHFIELD. NORTHEAST WINDS THIS AFTERNOON WILL VEER TO THE EAST SOUTHEAST BY THIS EVENING AS ERNESTO APPROACHES THE COAST. WIND SPEEDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH BY DARK THEN INCREASE TO BETWEEN 25 AND 35 MPH BEFORE MIDNIGHT WITH GUSTS AROUND 40 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS MAY RESULT IN SPORADIC POWER OUTAGES. $$ WSS/RA
000 WWUS72 KRAH 010428 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1228 AM EDT FRI SEP 1 2006 ...STRONG WINDS EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND EASTERN SANDHILLS OF CENTRAL NORTH CAROLINA FOR THE REMAINDER OF THE OVERNIGHT HOURS THROUGH EARLY MORNING... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO THE SOUTHEASTERN COUNTIES OF CENTRAL NORTH CAROLINA EARLY THIS MORNING. EASTERLY WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE EXPECTED OVER THIS AREA THE REMAINDER OF THE OVERNIGHT HOURS THROUGH EARLY MORNING. NCZ042-077-078-088-089-011000- /O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1000Z/ JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... FAYETTEVILLE...CLINTON 1228 AM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND... WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE... ERWIN...DUNN...SELMA AND SMITHFIELD. NORTHEAST WINDS WILL VEER TO THE EAST SOUTHEAST AS ERNESTO MOVES INTO THE SOUTHEAST SECTIONS OF CENTRAL NORTH CAROLINA. WIND SPEEDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH 4 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS MAY RESULT IN SPORADIC POWER OUTAGES. $$ NCZ011-027-028-043-011000- /O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 1228 AM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE ADVISORY INCLUDES THE COUNTIES OF NASH...WILSON.... EDGECOMBE...AND HALIFAX. SOME CITIES AFFECTED INCLUDE TARBORO... WILSON...ROCKY MOUNT...NASHVILLE...SCOTLAND NECK AND HALIFAX. NORTHEAST WINDS WILL VEER TO THE EAST SOUTHEAST THE REMAINDER OF THE OVERNIGHT AS ERNESTO APPROACHES FROM THE SOUTH. WIND SPEEDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH.THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 3AM AND 9 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS MAY RESULT IN SPORADIC POWER OUTAGES. $$ RA
000 WWUS72 KRAH 010907 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 507 AM EDT FRI SEP 1 2006 ...STRONG WINDS EXPECTED ARE OCCURRING OVER SECTIONS OF THE COASTAL PLAIN AND EASTERN SANDHILLS FROM FAYETTEVILLE NORTH TO GOLDSBORO...WILSON...ROCKY MOUNT AND ROANOKE RAPIDS. .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE EAST AND ALONG INTERSTATE 95 FROM GOLDSBORO TO ROCKY MOUNT AND ROANOKE RAPID. GUSTY NORTHEAST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE EXPECTED OVER THIS AREA THE REMAINDER OF THE OVERNIGHT HOURS THROUGH EARLY MORNING. NCZ042-077-078-088-089-011015- /O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1000Z/ JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... FAYETTEVILLE...CLINTON 507 AM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND... WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE... ERWIN...DUNN...SELMA AND SMITHFIELD. THE CENTER OF CIRCULATION HAS MOVED NORTHEAST OF FAYETTEVILLE AND CLINTON AND IS JUST EAST OF GOLDSBORO. WINDS ARE GRADUALLY BECOMING NORTHWEST NORTHWEST. WIND GUSTS TO 40 MPH AND HIGHER ARE EXPECTED THROUGH 6 AM. WINDS SHOULD DECREASE AFTER SUNRISE...HOWEVER GUSTY WINDS TO 30 MPH WILL CONTINUE INTO THE MID MORNING HOURS. EMERGENCY OFFICIALS REPORT NUMEROUS TREES HAVE BEEN BLOWN DOWN IN PORTIONS OF SAMPSON...CUMBERLAND AND WAYNE COUNTIES. SAMPSON COUNTY IS REPORTING MORE THAN 20 TREES REPORTED DOWN IN THE COUNTY. AS MOTORISTS HEAD OUT THIS MORNING BE SURE TO REDUCE DRIVING SPEEDS AND BE VERY AWARE OF DEBRIS IN THE ROAD. STRIKING LARGE LIMBS AND TREES IN THE ROAD CAN EASILY FORCE A VEHICLE OFF THE ROAD. SPORADIC POWER OUTAGES ARE ALSO OCCURRING FROM THESE GUSTY WINDS. $$ NCZ011-027-028-043-011300- /O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 507 AM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE CENTER OF ERNESTO WILL MOVE JUST TO THE EAST OF GOLDSBORO...ROCKY MOUNT...WILSON AND ROANOKE RAPIDS THROUGH 9 AM. AT 5 AM WIND GUSTS TO 40 AND EVEN 50 MPH OUT OF THE NORTHEAST WERE BEING REPORTED IN LOCATIONS ALONG AND JUST EAST OF INTERSTATE 95 FROM GOLDSBORO TO WILSON. THESE STRONG WINDS WILL SPREAD NORTH TO HALIFAX AND ROANOKE RAPIDS BY 7 AM. EMERGENCY OFFICIALS REPORT NUMEROUS TREES HAVE BEEN BLOWN DOWN. AS MOTORISTS HEAD OUT THIS MORNING BE SURE TO REDUCE DRIVING SPEEDS AND BE VERY AWARE OF DEBRIS IN THE ROAD. STRIKING LARGE LIMBS AND TREES IN THE ROAD CAN EASILY FORCE A VEHICLE OFF THE ROAD. SPORADIC POWER OUTAGES ARE ALSO OCCURRING FROM THESE GUSTY WINDS. WINDS WILL SLOWLY DECREASE LATE THIS MORNING AS ERNESTO MOVES WELL INTO VIRGINIA LATE THIS MORNING AND THIS AFTERNOON. $$
000 WWUS72 KRAH 011309 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 909 AM EDT FRI SEP 1 2006 ...THE WIND ADVISORY FOR THE NORTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA HAS NOW EXPIRED... .STRONGEST WINDS WITH TROPICAL STORM ERNESTO HAVE MOVED NORTHEAST OF THE AREA. NCZ011-027-028-043-011415- /O.EXP.KRAH.WI.Y.0003.000000T0000Z-060901T1300Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 909 AM EDT FRI SEP 1 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONGEST WINDS WITH TROPICAL STORM ERNESTO HAVE MOVED NORTHEAST OF THE AREA. WIND GUSTS OF 30 TO 40 MPH ARE STILL POSSIBLE OVER THE AREA THIS MORNING BUT WILL GRADUALLY SUBSIDE BY THIS AFTERNOON. PEOPLE ARE ADVISED TO USE CAUTION MOVING ABOUT OUTDOORS THIS MORNING AND WATCH FOR FALLEN TREE BRANCHES AND POWER LINES. $$ RFG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Aug 31, 10:40 AM EDT, 38 minutes earlier.
Area forecast discussion, Aug 31, 10:40 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1040 AM EDT THU AUG 31 2006 .SHORT TERM /REST OF TODAY THROUGH FRIDAY/... WILL MAKE SOME ADJUSTMENTS TO THE SHORT TERM FORECAST. ERNESTO APPEARS TO BE ORGANIZING (BASED ON SATELLITE IMAGERY). THUS ERNESTO SHOULD BE A DECENT TROPICAL STORM WHEN IT MAKES LANDFALL THIS EVENING. BASED ON THIS TREND...WILL ISSUE A WIND ADVISORY FOR SECTIONS OF THE SOUTHERN COASTAL PLAIN AND FAR EASTERN SANDHILLS. MAIN THREAT WILL BE THE HEAVY RAIN. SURFACE MSAS ANALYSIS DEPICTS INVERTED COASTAL TROUGH JUST ONSHORE. GFS DRIFTS THIS FEATURE WEST INTO THE EASTERN FRINGE OF OUR FORECAST AREA BY THIS EVENING. THIS FEATURE WILL SERVE AS FOCUS FOR HEAVY RAIN. STRONG MOISTURE TRANSPORT INTO CENTRAL NC COUPLED WITH STRONG LIFT ALOFT SUPPLIED BY 250MB JET EXITING SOUTHERN NEW ENGLAND INDICATE HIGH POTENTIAL FOR EXCESSIVE RAINFALL. BASED ON THESE PARAMETERS WILL INCREASE RAINFALL TOTALS IN THE FFA TO BETWEEN 4-8 INCHES WITH ISOLATED AMOUNTS AROUND 10 INCHES. IN CENTRAL NC...THE NORTHERN COASTAL PLAIN AND THE FAR NE PIEDMONT COUNTIES APPEARS TO HAVE THE HIGHEST RISK OF RECEIVING THE EXCESSIVE RAINFALL. AS ERNESTO LOOSES HIS TROPICAL CHARACTERISTICS...MAY SEE A SECONDARY MAXIMUM OF RAINFALL DEVELOP OVER THE WESTERN AND NE PIEDMONT LATE TONIGHT AND EARLY FRI. FOR THE WESTERN PIEDMONT...WILL CONTINUE TO CALL FOR RAINFALL AMOUNTS 3 TO 5 INCHES. WILL HAVE THE WIND ADVISORY AND FLASH FLOOD WATCH PRODUCTS UPDATE BEFORE 11 AM. HOPE TO HAVE THE FORECAST TEXT OUT BEFORE 1130 AM. && .PREV DISCUSSION... (ISSUED 220 AM EDT THU AUG 31 2006) SHORT TERM /TODAY THROUGH SATURDAY/... ERNESTO APPROACHES FROM THE SOUTH TODAY WITH AMPLE ANTECEDENT MOISTURE OVER THE AREA. MODEL MOISTURE TRANSPORT VECTORS AT 950-850 MB BEGIN TO KICK IN FROM THE ESE AS EARLY AS 12Z THIS MORNING ON OUR SRN BORDER WHICH SHOULD HERALD THE INITIAL RAIN BANDS OF THE SYSTEM. LATEST SURFACE ANALYSIS SHOWS THAT A LOW LEVEL BOUNDARY APPEARS TO BE SETTING UP NEAR THE I-85 CORRIDOR AND MODELS DRIFT THIS BOUNDARY FARTHER SOUTHEAST TO NEAR A RWI-SOP LINE TODAY. THIS MAY BE A FOCUS FOR HEAVIEST RAIN. HOWEVER...CROSS TRACK BULK SHEAR AND UPPER DIVERGENCE MAINLY TO THE RIGHT OF THE FORECAST TRACK SUGGESTS HEAVIEST RAIN AXIS TO THE EAST. STORM MOTION IS FORECAST TO BE 12-14 MPH COMING THROUGH NC. THIS TRANSLATES TO ROUGHLY AN 8 INCH MAX RAINFALL WITH LESSER AMOUNTS FOR BASIN AVERAGE. 4-6 INCHES MAINLY EAST WITH HIGHER AMOUNTS UP TO 8 INCHES SHOULD BE ADEQUATE WITH CURRENT PROJECTIONS THROUGH FRI MORNING. A FLASH FLOOD WATCH WILL BE CONTINUED FOR THE ENTIRE CWA THROUGH 16Z FRI. TCM WINDS POPULATE THE GRIDS GENERALLY SHOWING MAX SPEEDS OF 30G45 MPH IN THE SRN COASTAL PLAIN 03-06Z TONIGHT GRADUATED TO 15G30 MPH IN THE NW CWA. TEMPERATURES SHOULD BE MAINLY CONFINED TO THE 70S TODAY AND FRIDAY WITH UPPER 60S TO LOWER 70S TONIGHT. POPS WILL BE CATEGORICAL TODAY AND TONIGHT. FAVORING GFS/CANADIAN AND HPC QPF GUIDANCE SUGGESTS WIDESPREAD RAIN WILL BE CLEAR OF THE RAH CWA AROUND OR SHORTLY AFTER 12Z FRI. AS IN PREVIOUS GRIDS...POPS WILL DECREASE TO 20-40 PCT BY FRI AFTERNOON. FRI NIGHT-SAT...A SURFACE TROUGH WITH RESIDUAL MOISTURE IN THE LOWER LEVELS LINGERS...BUT FORECAST SOUNDINGS SHOW A STRONG SUBSIDENCE INVERSION NEAR 15K FEET EFFECTIVELY CAPPING DEEP CONVECTION. POPS WILL DROP TO SLIGHT CHANCE OR ISOLATED SHOWERS FRI NIGHT AND A 30 PCT CHANCE FOR A SHOWER ON SAT. LOWS IN THE LOWER TO MID 60S AND HIGHS 80 TO 85 UNDER VARIABLY CLOUDY SKIES. -RFG LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL TROUGH THROUGH THE CENTRAL PORTION OF THE UNITED STATES WILL KEEP SOUTHWEST FLOW OVER THE AREA THROUGH THE PERIOD. THE COMBINATION OF UPPER LEVEL IMPULSES...A BOUNDARY AT THE SURFACE AND AFTERNOON HEATING WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. AVIATION... IFR TO LIFR CEILINGS WILL OVERSPREAD THE ENTIRE TAF AREA... BECOMING LIFR AFTER 09Z. MVFR VISIBILITIES IN FOG AND PATCHY RAIN THIS MORNING ...WILL BECOME IFR IN RAIN BETWEEN 12Z AND 15Z AS RAIN DEVELOPS OVER THE AREA AS SOUTHERLY FLOW CONTINUES ALOFT AND TROPICAL STORM ERNESTO TRACKS TO THE NORTH. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078- 083>086-088-089 UNTIL NOON FRIDAY. WIND ADVISORY FOR NCZ042-077-078-088-089 FROM 6 PM THURSDAY TO 6 AM FRIDAY. && SHORT TERM...WSS
Hazardous weather outlook, Aug 31, 5:49 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 549 AM EDT THU AUG 31 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-011000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 549 AM EDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM ERNESTO...WHICH IS EXPECTED TO CROSS CENTRAL NORTH CAROLINA TONIGHT AND EARLY FRIDAY MORNING. THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL INCREASE WITH THE APPROACH OF ERNESTO TODAY AND PASSAGE TONIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY IN THE EASTERN HALF LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT TO ENHANCE REPORTING OF ANY FLASH FLOODING AND URBAN DRAINAGE PROBLEMS. RFG
In the hours before
Special weather statement, Aug 31, 6:13 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 613 AM EDT THU AUG 31 2006 NCZ021>024-038>040-311115- ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-ORANGE-RANDOLPH- 613 AM EDT THU AUG 31 2006 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PIEDMONT EARLY THIS MORNING... AT 613 AM EDT...DOPPLER RADAR SHOWED WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS MOVING NORTH INTO THE TRIAD AND INTERSTATE 40 CORRIDOR THIS MORNING. THE RAIN WILL BE MAINLY WEST OF THE TRIANGLE AREA. HEAVIER RAIN WILL BE MAINLY SOUTH OF INTERSTATE 40 WHERE UP TO AN INCH OF RAIN PER HOUR IS POSSIBLE IN THE LEXINGTON AND ASHEBORO AREAS THROUGH 8 AM. MORNING COMMUTERS SHOULD BE ALERT FOR WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY RAIN...PARTICULARLY IN THE PREDAWN. 13
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:35 PM EDT | Flash Flood Warning | RAH | Wake | 55 min |
| Aug 30, 10:28 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 32 min |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.